Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 28, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 8:06 AM EDT for 4 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 8:06 AM EDT (12:06 UTC)
Expired
Mar 28, 2021, 8:45 AM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Fannin County, GA, Murray County, GA, Union County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 160 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS82 KFFC 281206
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
806 AM EDT Sun Mar 28 2021
 
GAZ002>008-281245-
Gilmer GA-Whitfield GA-Union GA-Catoosa GA-Walker GA-Murray GA-
Fannin GA-
806 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...WHITFIELD...
NORTHERN UNION...SOUTHEASTERN CATOOSA...SOUTHEASTERN WALKER...MURRAY
AND FANNIN COUNTIES UNTIL 845 AM EDT...

At 805 AM EDT...a line of strong thunderstorms extended from 
Copperhill to near Conasauga Lake to near Tilton to near 
Villanow, moving east at 55 mph.

  HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and 
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Chatsworth, Blue Ridge, Blairsville, Varnell, Eton, Tunnel
Hill, Morganton, Crandall, Sumac, Jones Mill, Higdon, Gregory,
Loving, Jones Creek, Cohutta Wilderness, Epworth, Conasauga Lake,
Beaverdale and Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8394 3497 8395 3493 8392 3490 8385
      3485 8389 3479 8416 3470 8470 3462 8531
      3482 8513 3499 8483
TIME...MOT...LOC 1205Z 259DEG 46KT 3499 8437 3481 8462 3471 8495 3466
8515

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 7:37 AM EDT, 29 minutes earlier.

Area forecast discussion, Mar 28, 7:37 AM EDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
737 AM EDT Sun Mar 28 2021

.UPDATE...
For 12z TAFs/Aviation. See discussion below.

&&

.PREV DISCUSSION... /Issued 423 AM EDT Sun Mar 28 2021/

SHORT TERM /Today through Monday/...

Very mild conditions exist across the area early this morning ahead
of a strong cold front that will cross north and central GA today.

Leading edge of convective/storm complex expected to reach NW
Georgia btwn 11-12z, advancing south and east through day. Greatest
severe potential will be across northwest/north-central GA (west of
a Blue Ridge to Jasper to Cartersville to Cedartown line) this
morning, where 50-60kts low lvl (0-3KM) winds/bulk shear coupled
with MLCAPE up to 500 J/KG will exist to support damaging wind
threat in any bowing line segments.

We are continuing to monitor conditions across north Alabama for a
potential WATCH across this area.

Elsewhere, through the late morning/afternoon... narrow line of
showers and storms will continue to move southeast perhaps
undergoing some weakening before tapping into better instability
this afternoon over middle/central GA. Shear profiles are not
expected to be as impressive as early this morning (across the
north) so severe threat will "isolated" at best this afternoon as
line eventually weakens and exits forecast area by 6-8 PM this
evening. In addition to the storm threats, gusty winds will occur
just ahead of the front as well as for several hours post-frontal.
Guidance suggesting 15-20 mph sustained winds with gusts up to 30
mph at times. This doesn't meet Wind Advisory criteria but will have
to be monitored as we head into the late morning/early afternoon
hours.

Much drier/cooler air will filter across the area tonight with low
temps in the 30s/40s (far cry from the 60s/70s we are seeing this
morning). Dry and stable conditions will prevail Monday with more
seasonal temperatures expected.

DJN.83

LONG TERM /Monday Night through Saturday/...

At the start of the period GA is under a weak ridge aloft with the
remnants of a surface front along the Gulf Coast. The surface
boundary moves north through Tuesday as a wave develops on it. This
will spread showers and a few thunderstorms back into north and
central GA Monday night and Tuesday. For Tuesday night through
Wednesday night a long wave trough moves from the MS River Valley
eastward through the Great Lakes. This will push a cold front
through GA on Wednesday. Highest pops on Tuesday night and Wednesday
still look reasonable with the frontal passage. With increasing
instability during that time...have included a mention of thunder.
By Thursday the long wave trough has moved off the Atlantic Coast
and a dry northwest flow dominates the forecast area. A cooling
trend is in store after Wednesday with low temperatures in the 30s
for much of the area  Wednesday night and Thursday night. The GFS
and ECMWF seem to be in reasonable agreement on the major features.

41

DJN.83

&&

.AVIATION...
12Z Update...
Broken line of convection has entered NW Georgia and should make
its way across ATL and surrounding sites between 14-17z. Gusty
winds and locally heavy rain should be main threats. Outside of
the storms, increasing SW winds will occur then shift W/NW behind
the line (sustained 15-20 mph w/ gusts around 25 mph). MVFR cigs
expected to increase ahead of the convection, then gradually erode
as drier air comes in behind the front. Winds should diminish late
this evening/overnight. For ATL... a wind shift to the E/NE is
expected after 12z/Monday.

//ATL Confidence...12Z Update...
Medium on ceilings/wind speeds
Medium to high on timing and impacts from convection

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  40  66  44 /  80  10   5  10
Atlanta         73  40  65  46 /  80  10   5  10
Blairsville     64  34  63  41 /  90  10   0   5
Cartersville    69  37  66  44 /  90   5   5   5
Columbus        74  44  69  51 /  90  10   5  20
Gainesville     69  40  64  44 /  80  10   5  10
Macon           82  43  70  49 /  80  20   0  20
Rome            69  39  66  44 /  90   5   5   5
Peachtree City  74  40  67  46 /  80  10   5  10
Vidalia         85  49  71  53 /  60  50   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 11 AM EDT this morning for the
following zones: Bartow...Catoosa...Chattooga...Cherokee...
Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin...
Murray...Pickens...Polk...Union...Walker...Whitfield.

&&

SHORT TERM...DJN.83
LONG TERM....41
AVIATION...DJN.83
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EDT Sun Mar 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EDT Sun Mar 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A cold front will bring a line of scattered to numerous showers
and thunderstorms to north and central Georgia today into the
early evening. The showers and thunderstorms will enter northwest
Georgia early this morning...and spread east and south across the
remainder of the area this afternoon and early evening. A few
storms could become strong to severe. The main threats will be
damaging winds and large hail. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance for thnderstorms again Tuesday night
through Wednesday night ahead of another frontal boundary as it
crosses the area mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Mar 28, 6:14 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 AM EDT Sun Mar 28 2021

GAZ001-002-281045-
Walker GA-Dade GA-
614 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 645 AM EDT...

At 613 AM EDT...a strong thunderstorm was near Bridgeport...moving
east at 55 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Rossville, Chickamauga, Lookout Mountain, Cole City,
Wildwood, Fairview, Stephensville, Chattanooga  Valley, New England,
Morganville, Hooker and Cloudland Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8527 3486 8527 3480 8557 3498 8560
TIME...MOT...LOC 1013Z 253DEG 60KT 3491 8575

WIND...50MPH
Special weather statement, Mar 28, 6:45 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 AM EDT Sun Mar 28 2021

GAZ001>003-281115-
Catoosa GA-Walker GA-Dade GA-
645 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA...WALKER AND DADE
COUNTIES UNTIL 715 AM EDT...

At 645 AM EDT...a strong thunderstorm was over Cloudland Canyon State
Park, or near Trenton...moving northeast at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Rising Fawn, Noble, Lakeview, Blue Spring, Wildwood, Fairview,
Stephensville, Beaumont, Chattanooga  Valley, New England,
Morganville, Cloudland Canyon State Park, Cooper Heights, Rock Spring
and Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3492 8519 3475 8517 3469 8555 3488 8559
      3498 8543 3499 8523
TIME...MOT...LOC 1045Z 239DEG 31KT 3482 8551

WIND...50MPH
Special weather statement, Mar 28, 7:19 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 AM EDT Sun Mar 28 2021

GAZ001>006-281200-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-Murray GA-Fannin GA-
719 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...WALKER...
SOUTHWESTERN DADE...MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 800
AM EDT...

At 718 AM EDT...a line of strong thunderstorms extended from near
Cohutta to Rock Spring to Rising Fawn, moving east at 45 mph.

  HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ringgold, Fort Oglethorpe, Rossville,
Chickamauga, Varnell, Eton, Tunnel Hill, Cohutta, Center Post,
Crandall, Sumac, Jones Mill, Gregory, Blue Spring, Cohutta
Wilderness, Epworth and Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8426 3485 8458 3485 8461 3473 8469
      3461 8494 3462 8506 3460 8506 3459 8553
      3476 8556 3499 8529
TIME...MOT...LOC 1118Z 259DEG 40KT 3499 8488 3482 8515 3469 8542 3462
8564

WIND...50MPH
Special weather statement, Mar 28, 8:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 AM EDT Sun Mar 28 2021

GAZ002>008-281245-
Gilmer GA-Whitfield GA-Union GA-Catoosa GA-Walker GA-Murray GA-
Fannin GA-
806 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...WHITFIELD...
NORTHERN UNION...SOUTHEASTERN CATOOSA...SOUTHEASTERN WALKER...MURRAY
AND FANNIN COUNTIES UNTIL 845 AM EDT...

At 805 AM EDT...a line of strong thunderstorms extended from
Copperhill to near Conasauga Lake to near Tilton to near
Villanow, moving east at 55 mph.

  HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Chatsworth, Blue Ridge, Blairsville, Varnell, Eton, Tunnel
Hill, Morganton, Crandall, Sumac, Jones Mill, Higdon, Gregory,
Loving, Jones Creek, Cohutta Wilderness, Epworth, Conasauga Lake,
Beaverdale and Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8394 3497 8395 3493 8392 3490 8385
      3485 8389 3479 8416 3470 8470 3462 8531
      3482 8513 3499 8483
TIME...MOT...LOC 1205Z 259DEG 46KT 3499 8437 3481 8462 3471 8495 3466
8515

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:30 PM EDTSpecial Weather StatementFFCWilkes15 min
Mar 28, 5:33 AM EDTRiver Flood WarningFFCGordon21 days
Mar 28, 6:14 AM EDTSpecial Weather StatementFFCDade31 min
Mar 28, 6:45 AM EDTSpecial Weather StatementFFCDade, Walker30 min
Mar 28, 7:19 AM EDTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield41 min
Mar 28, 7:50 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker25 min
Mar 28, 8:12 AM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Mar 28, 8:41 AM EDTSpecial Weather StatementFFCFloyd, Gilmer, Gordon, Pickens34 min
Mar 28, 9:05 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon40 min
Mar 28, 9:11 AM EDTSpecial Weather StatementFFCFannin, Gilmer34 min
Mar 28, 9:14 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk31 min
Mar 28, 9:17 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union28 min
Mar 28, 9:30 AM EDTSpecial Weather StatementFFCDawson, Pickens30 min
Mar 28, 9:41 AM EDTSpecial Weather StatementFFCTowns34 min
Mar 28, 9:51 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Paulding, Polk24 min
Mar 28, 10:20 AM EDTSpecial Weather StatementFFCCobb, Forsyth, Paulding25 min
Mar 28, 10:43 AM EDTSpecial Weather StatementFFCForsyth, Hall32 min
Mar 28, 11:16 AM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more29 min
Mar 28, 11:23 AM EDTSpecial Weather StatementFFCTroup37 min
Mar 28, 11:45 AM EDTSpecial Weather StatementFFCCoweta30 min
Mar 28, 12:09 PM EDTSpecial Weather StatementFFCSpalding36 min
Mar 28, 12:17 PM EDTSpecial Weather StatementFFCMeriwether, Troup28 min
Mar 28, 12:22 PM EDTSevere Thunderstorm WarningFFCButts, Fayette, Henry, Lamar, Pike, Spalding23 min
Mar 28, 12:45 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding30 min
Mar 28, 12:50 PM EDTRiver Flood WarningFFCDade7 hr
Mar 28, 12:50 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson25 min
Mar 28, 12:54 PM EDTSpecial Weather StatementFFCTroup36 min
Mar 28, 1:13 PM EDTSpecial Weather StatementFFCJasper, Putnam32 min
Mar 28, 1:14 PM EDTSpecial Weather StatementFFCLamar, Monroe31 min
Mar 28, 1:39 PM EDTSpecial Weather StatementFFCJones36 min
Mar 28, 1:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Mar 28, 1:42 PM EDTSpecial Weather StatementFFCGreene, Putnam, Taliaferro33 min
Mar 28, 2:04 PM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Mar 28, 2:27 PM EDTSpecial Weather StatementFFCMacon, Peach, Schley, Taylor33 min
Mar 28, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more52 min
Mar 28, 3:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson28 min
Mar 28, 3:55 PM EDTSpecial Weather StatementFFCWashington35 min
Mar 28, 4:06 PM EDTSpecial Weather StatementFFCLaurens24 min
Mar 28, 4:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington49 min
Mar 28, 6:18 PM EDTSpecial Weather StatementFFCToombs12 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.